Pennsylvania

FDA warns of accidental ingestion of THC by children National news

The Food and Drug Administration warns parents about marijuana products that look like popular baby candies and porridges as reports of accidental ingestion and hospitalization are increasing.

Since April last year, the FDA has received more than 100 complaints of adverse effects, including hallucinations, vomiting and palpitations, from adults and children who have consumed tetrahydrocannabinol (THC) products.

Some of the reports were about children who accidentally consumed THC; According to the FDA, at least seven are “similar” products.

Such products have packaging almost identical to well-known products that children enjoy, such as Cocoa Pebbles, Cap’n Crunch, Nerds Rope, Skittles, Sour Patch Kids and Starburst.

FDA Action

The FDA is actively working with federal and state partners to further address issues related to these products, and to monitor market for adverse events, product complaints, and other new cannabis-derived products that may be of concern.

Recommendations for consumers

  • Call 9-1-1 or seek immediate medical attention if you or someone under your care has serious side effects from these products. Always keep these foods in a safe place out of the reach of children.

  • Call your local poison control center (1-800-222-1222) if your child has consumed these foods. Don’t wait for the symptoms to ring.

  • Contact your healthcare provider if you or any of your caregivers have recently used these products and you have a health problem.

How to report complaints and side effects:

Healthcare professionals, patients, and consumers are encouraged to report complaints and reports of exposure and side effects to the MedWatch FDA’s Safety Information and Adverse Event Report:

For more information

https://www.indianagazette.com/news/national/fda-warns-of-accidental-thc-ingestion-by-children/article_66defaf7-779f-5bcf-b017-0dc3e4e38921.html

Back to top button